Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 24, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 15, 2025, 2:24 PM MDT for 9 counties in Colorado. It took effect at Apr 16, 2025, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2025, 2:24 PM MDT (20:24 UTC)
- In effect from
- Apr 16, 2025, 12:00 PM MDT
- Expired
- Apr 16, 2025, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 139 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2459 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569 WWUS85 KPUB 152024 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 224 PM MDT Tue Apr 15 2025 COZ222-224-228>230-161230- /O.UPG.KPUB.FW.A.0018.250416T1800Z-250417T0200Z/ /O.NEW.KPUB.FW.W.0024.250416T1800Z-250417T0200Z/ /O.NEW.KPUB.FW.A.0019.250417T1600Z-250418T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 224 PM MDT Tue Apr 15 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 228, 229, AND 230... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 228, 229, AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Wednesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Thursday morning through Thursday evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 222, 224, 228, 229 and 230. * WINDS...For the Red Flag Warning Wednesday, southwest 15 to 25 mph with gusts up to 45 mph. For the Fire Weather Watch Thursday, southwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-226-227-231-234>236-161230- /O.NEW.KPUB.FW.A.0019.250417T1600Z-250418T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Crowley County Including Ordway- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 224 PM MDT Tue Apr 15 2025 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 227, 231, 234, 235, AND 236... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Fire Weather Zones 221, 226, 227, 231, 234, 235 and 236. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
649 WWUS85 KPUB 160910 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 310 AM MDT Wed Apr 16 2025 COZ222-224-228>230-170115- /O.UPG.KPUB.FW.A.0019.250417T1600Z-250418T0300Z/ /O.NEW.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/ /O.CON.KPUB.FW.W.0024.250416T1800Z-250417T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 310 AM MDT Wed Apr 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 228, 229, AND 230... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 228, 229, AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 222, 224, 228, 229 and 230. * WINDS...For the Red Flag Warning for Today, Southwest winds 20 to 30 mph with gusts to 45 mph. For the Red Flag Warning on Thursday, Southwest winds 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-226-227-231-234>236-170115- /O.UPG.KPUB.FW.A.0019.250417T1600Z-250418T0300Z/ /O.NEW.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Crowley County Including Ordway- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 310 AM MDT Wed Apr 16 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 227, 231, 234, 235, AND 236... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 221, 226, 227, 231, 234, 235 and 236. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ225-170115- /O.NEW.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 310 AM MDT Wed Apr 16 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 225... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Thursday. * AFFECTED AREA...Fire Weather Zone 225. * WINDS...Southwest 35 to 45 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
901 WWUS85 KPUB 162036 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 236 PM MDT Wed Apr 16 2025 COZ222-224-228>230-171245- /O.CON.KPUB.FW.W.0024.000000T0000Z-250417T0200Z/ /O.CON.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 236 PM MDT Wed Apr 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 228, 229, AND 230... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 228, 229, AND 230... * AFFECTED AREA...Fire Weather Zones 222, 224, 228, 229 and 230. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...near 5 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-225>227-231-234>236-171245- /O.CON.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Crowley County Including Ordway- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 236 PM MDT Wed Apr 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 227, 231, 234, 235, AND 236... * AFFECTED AREA...Fire Weather Zones 221, 225, 226, 227, 231, 234, 235 and 236. * WINDS...Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...near 5 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
189 WWUS85 KPUB 170158 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 758 PM MDT Wed Apr 16 2025 COZ222-224-228>230-171800- /O.EXP.KPUB.FW.W.0024.000000T0000Z-250417T0200Z/ /O.CON.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 758 PM MDT Wed Apr 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR FIRE WEATHER ZONES 222, 224, 228, 229, AND 230... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 222, 224, 228, 229, AND 230... * AFFECTED AREA...Fire Weather Zones 222, 224, 228, 229 and 230. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-225>227-231-234>236-171800- /O.CON.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Crowley County Including Ordway- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 758 PM MDT Wed Apr 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR FIRE WEATHER ZONES 221, 225, 226, 227, 231, 234, 235, AND 236... * AFFECTED AREA...Fire Weather Zones 221, 225, 226, 227, 231, 234, 235 and 236. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 15, 11:20 AM MDT, 3 hours 4 minutes earlier. Its key messages:
- Warmer today with isolated to scattered showers over and near the higher terrain. An isolated thunderstorm remains possible.
- High Fire Danger returns mid-week, especially on Thursday.
- A pattern change arrives later this week and into this weekend, bring cooler temperatures and chances for some much needed rain and snow to the forecast area.
Area forecast discussion, Apr 15, 11:20 AM MDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1120 AM MDT Tue Apr 15 2025 .KEY MESSAGES... - Warmer today with isolated to scattered showers over and near the higher terrain. An isolated thunderstorm remains possible. - High Fire Danger returns mid-week, especially on Thursday. - A pattern change arrives later this week and into this weekend, bring cooler temperatures and chances for some much needed rain and snow to the forecast area. && .SHORT TERM /THROUGH TONIGHT/... Issued at 303 AM MDT Tue Apr 15 2025 Current water vapor imagery and upper air analysis indicates modest west to northwest flow aloft across the region, with upper level ridging in place across the Rockies. Water vapor imagery is also indicating a short wave trough translating across the Desert Southwest at this time. Regional satellite imagery and radars indicating increasing moisture and clouds spreading across the Desert Southwest and Southern Rockies, with isolated showers and even a few lightning strikes northeast of Flagstaff early this morning. For today...latest model data remains in good agreement of said weak disturbance flattening the upper ridge as it translates across the Central Rockies through the afternoon and evening. Said disturbance to help develop isolated to scattered showers, and a few thunderstorms over and near the higher terrain later this morning and afternoon, with a few hundred joules of CAPE being progged across the region. Best coverage of showers looks to be along and west of the Continental Divide, though can't rule out a few showers pushing east across the I-25 Corridor and into the southeast Plains through the late afternoon and early evening. Sounding data indicates an increase in mid level moisture with inverted v profiles supporting generally light precipitation across the higher terrain, and mainly virga and gusty outflow winds across the lower elevations with modest DCape being in place. Increasing southerly winds across the far southeast Plains and westerly downslope aloft to support temperatures warming back to at and above seasonal levels in the mid 60s to mid 70s across the plains, with mainly 40s and 50s across the higher terrain, save for 60s across the high valleys. With that said, any snow accumulations associated with the showers will be spotty and across the higher peaks. Into tonight...modest westerly flow continues across the region, with decreasing clouds and showers through the evening behind the passing wave. Westerly flow will keep lows on the mild side, with mainly 40s across the plains and in the 30s across the higher terrain. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 303 AM MDT Tue Apr 15 2025 Models bring broad upper troughing across the region with a low over southwest through mid-week, which will lead to strong southwest over our area for Wednesday and Thursday. Critical fire weather conditions are expected both days, especially on Thursday. Wednesday.. Daytime highs are expected to soar to around 15 degrees above normal across the area under partly to mostly sunny skies and breezy southwest winds. Relative humidity values will drop into the low teens for most areas. Winds will be strongest across the San Luis Valley, Fremont County, and the southern I-25 corridor. These areas are under a Fire Weather Watch for Wednesday, with gusts up to 40 mph possible across the San Luis Valley. Overnight moisture recoveries will also be very poor for Wednesday night into Thursday, which will set the stage for another day of even more widespread and intense critical fire weather on Thursday. Thursday.. Very high end fire danger is expected for most fire zones, with southwest wind gusts to 50 mph possible across the San Luis Valley, and gusts to 65 mph possible across the higher terrain of the southeast mountains. Though highlights have not been issued yet, confidence of issuance is around 80-90% for all plains and valley zones with critical fuels, and 60 to 70% chance for high elevation zones. Any new fire starts could turn into a dangerous situation very quickly on Thursday. Please avoid and any activities that could start a wildfire on Thursday!! Blowing dust could also lead to degraded visibilities on area roadways on Thursday for the San Luis Valley, the I-25 corridor, and across our plains. Please use caution if you must drive in dusty conditions. Daytime highs on Thursday will remain 10 to 15 degrees warmer than seasonal normals.. Friday Onwards.. A pattern change arrives later Thursday into Friday, and looks to persist throughout the remainder of the extended forecast period. Models continue to try to resolve some sort of merger between two troughs through this period, bringing a cold front through on Thursday night. Behind this front, we look to see a sharp drop in temperatures by Friday, along with good chances for meaningful precipitation across all areas. Precip chances linger well into Saturday. Daytime highs suggests another system early next week, though the details remain unclear Friday top out much closer to normal (which will probably feel quite chilly after the past few weeks we've had!) Most locations look to top out in the 50s and low 60s on Friday, with 40s and low 50s on Saturday! We begin to warm back up to near normal for Sunday, with precipitation pushing east through the early morning hours. Long range model guidance doesn't show much consensus, but it does seem most likely that we'll see a couple days of dry weather to start out next week, before our next potential system might come through. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1118 AM MDT Tue Apr 15 2025 KALS...VFR conditions through the next 24 hours. A few rain showers are possible this afternoon into the early evening at the terminal with gusty outflow winds the main concern. Overall confidence in showers impacting the terminals is low. KCOS and KPUB...VFR conditions through the next 24 hours at both terminals. A few rain showers are possible at both sites this afternoon into early evening. Outflow wind gusts would be the main concern with any showers that impact the terminals, along with briefly reduced VIS and CIGS. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for COZ222-224-228>230. && SHORT TERM...MW LONG TERM...EHR AVIATION...MOZLEY
Hazardous weather outlook, Apr 15, 11:34 AM MDT, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1134 AM MDT Tue Apr 15 2025 COZ058>089-093>099-161745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1134 AM MDT Tue Apr 15 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers, with a few rumbles of thunder, can be expected over and near the higher terrain this afternoon and evening. The main risk from thunderstorms will be lightning and locally gusty winds up to 45 mph. Any snow accumulation will be spotty and confined to the highest peaks. .DAYS TWO THROUGH SEVEN...Wednesday through Monday High fire danger is expected for portions of the area on Wednesday, increasing in coverage and intensity on Thursday. Areas of blowing dust and strong winds may also be possible on Thursday, which could lead to degraded visibilities and dangerous travel conditions. A pattern change arrives Thursday night, bringing cooler temperatures, along with chances for showers and thunderstorms over the lower elevations, and snowfall over the high country through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 88/88
In the hours before
Special weather statement, Apr 15, 2:18 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
218 PM MDT Tue Apr 15 2025
COZ065-066-069-152045-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
218 PM MDT Tue Apr 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SAGUACHE COUNTY
THROUGH 245 PM MDT...
At 217 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of La Garita, or 40 miles northwest of Alamosa,
moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Blowing dust could limit visibility.
Locations impacted include...
Saguache and La Garita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds or hiking should consider seeking sturdy
shelter until this storm passes.
&&
LAT...LON 3775 10638 3795 10652 3815 10616 3794 10602
TIME...MOT...LOC 2017Z 239DEG 19KT 3791 10635
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:05 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Fremont, Huerfano, Las Animas and 3 more | 11 hr |
| Apr 15, 2:18 PM MDT | Special Weather Statement | PUB | Saguache | 27 min |
| Apr 15, 2:24 PM MDT | Fire Weather Watch | PUB | Alamosa, Bent, Conejos, Costilla, Crowley, El Paso and 9 more | 13 hr |
| Apr 15, 4:03 PM MDT | Special Weather Statement | PUB | Huerfano | 27 min |
| Apr 15, 4:32 PM MDT | Special Weather Statement | PUB | Otero | 28 min |
| Apr 15, 4:45 PM MDT | Special Weather Statement | PUB | Crowley | 30 min |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.